Alert archive / Nebraska / Flash Flood Warnings in 2000

Flash Flood Warning 10, NWS Omaha, NE

June 25, 2000Otoe County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 25, 2000, 6:08 PM CDT for Otoe County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 25, 2000, 6:08 PM CDT (23:08 UTC)
Expired
Jun 25, 2000, 10:00 PM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Otoe County, NE

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2000-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 371 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2000-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
371 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 252308
FFWOAX
NEC131-260300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
608 PM CDT SUN JUN 25 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  OTOE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 1000 PM CDT

* AT 602 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
  HEAVY RAIN UP TO OVER 2 INCHES HAD FALLEN OVER CENTRAL OTOE
  COUNTY.  FLASH FLOODING WAS ALREADY REPORTED AT SYRACUSE AND
  UNADILLA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OMAHA.

LAT...LON 4076 9644 4055 9645 4054 9580 4078 9590

POLLACK
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:00 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...CORRECT WATCH ADVISORY INFORMATION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
300 PM CDT SUN JUN 25 2000

SHORT TERM IS OBVIOUS.

NO TIME OR REASON TO DISAGREE WITH REST THROUGH PERIOD FOUR.  THREE
TO FIVE DAY WILL FOLLOW GUIDANCE.

THUNDERSTORMS ARE GROWING WEST SOUTHWEST ALONG THE FRONT AND SOUTH.
WILL PUT FFA OUT FOR SOUTHERN TWO THIRDS OF CWA.

.OMA...FFA THROUGH MIDNIGHT FROM OFK TO ONAWA AND= SOUTH TO THE
KANSAS AND MISSOURI BORDERS.
POWERS

In the hours before

Special weather statement, Jun 25, 3:56 PM CDT, 2 hours 12 minutes before
NEZ016>018-252200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
356 PM CDT SUN JUN 25 2000

...TORNADO WATCH NUMBER 495 NO LONGER IN EFFECT FOR PARTS OF
NORTHEAST NEBRASKA...

THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM TORNADO
WATCH 495...

ANTELOPE...PIERCE AND WAYNE COUNTIES OF NEBRASKA.

THE RISK OF SEVERE WEATHER HAS SHIFTED SOUTH AND EAST OF THESE
COUNTIES.

THE TORNADO WATCH CONTINUES UNTIL 8 PM CDT FOR MUCH OF THE REST OF
EAST CENTRAL AND SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

POWERS
Special weather statement, Jun 25, 5:33 PM CDT, 35 minutes before
IAZ043-NEZ015-030>034-042>045-050-051-252330-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT SUN JUN 25 2000

...TORNADO WATCH NUMBER 495 NO LONGER IN EFFECT FOR PARTS OF
NORTHEAST AND EAST CENTRAL NEBRASKA AND MONONA COUNTY IOWA...

THE FOLLOWING COUNTIES IN NEBRASKA HAVE BEEN REMOVED FROM TORNADO
WATCH 495...

BOONE...MADISON...STANTON...COLFAX...BURT...WASHINGTON...
BUTLER AND SAUNDERS.

THE WATCH IS ALSO IN LONGER IN EFFECT IN MONONA COUNTY IOWA.

THE RISK OF SEVERE WEATHER HAS SHIFTED SOUTH AND EAST OF THESE
COUNTIES.

THE TORNADO WATCH CONTINUES UNTIL 8 PM CDT FOR PART OF EAST CENTRAL
NEBRASKA...SOUTHEAST NEBRASKA AND SOUTHWES_T IOWA.

POWERS

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:56 AM CDTSevere Thunderstorm WarningOAXOtoe34 min
Jun 25, 11:59 AM CDTSevere Thunderstorm WarningOAXThurston31 min
Jun 25, 12:33 PM CDTSevere Thunderstorm WarningOAXThurston27 min
Jun 25, 12:55 PM CDTFlash Flood WarningOAXThurston4 hr
Jun 25, 12:56 PM CDTSevere Thunderstorm WarningOAXMadison, Stanton49 min
Jun 25, 1:09 PM CDTSevere Thunderstorm WarningOAXBoone, Platte51 min
Jun 25, 1:22 PM CDTTornado WarningOAXPlatte23 min
Jun 25, 1:44 PM CDTTornado WarningOAXColfax, Platte31 min
Jun 25, 1:47 PM CDTSevere Thunderstorm WarningOAXCedar, Knox43 min
Jun 25, 2:02 PM CDTTornado WarningOAXBurt, Cuming28 min
Jun 25, 2:07 PM CDTSevere Thunderstorm WarningOAXPierce38 min
Jun 25, 2:14 PM CDTTornado WarningOAXColfax, Platte31 min
Jun 25, 2:34 PM CDTSevere Thunderstorm WarningOAXBurt41 min
Jun 25, 2:43 PM CDTTornado WarningOAXColfax, Dodge32 min
Jun 25, 3:00 PM CDTSevere Thunderstorm WarningOAXButler, Saunders45 min
Jun 25, 3:17 PM CDTTornado WarningOAXCass, Sarpy, Saunders28 min
Jun 25, 3:31 PM CDTSevere Thunderstorm WarningOAXDouglas44 min
Jun 25, 3:45 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy, Saunders45 min
Jun 25, 4:03 PM CDTSevere Thunderstorm WarningOAXLancaster, Seward27 min
Jun 25, 4:13 PM CDTFlash Flood WarningOAXDodge4 hr
Jun 25, 4:22 PM CDTTornado WarningOAXLancaster23 min
Jun 25, 4:32 PM CDTSevere Thunderstorm WarningOAXOtoe43 min
Jun 25, 4:39 PM CDTSevere Thunderstorm WarningOAXSaline26 min
Jun 25, 4:45 PM CDTSevere Thunderstorm WarningOAXLancaster30 min
Jun 25, 5:06 PM CDTFlash Flood WarningOAXThurston6 hr
Jun 25, 5:13 PM CDTFlash Flood WarningOAXLancaster, Saline, Seward4 hr
Jun 25, 5:17 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson, Johnson43 min
Jun 25, 5:29 PM CDTSevere Thunderstorm WarningOAXNemaha46 min
Jun 25, 6:47 PM CDTFlash Flood WarningOAXNemaha, Richardson4 hr

Nearby

Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.